Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 24, NWS Jackson, KY

August 20, 2014Wayne County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 20, 2014, 6:11 PM EDT for Wayne County, Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2014, 6:11 PM EDT (22:11 UTC)
Expired
Aug 21, 2014, 12:00 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Wayne County, KY

The radar

The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 6:45 PM EDTFLASH FLOODMonticello, KYWATER OVER MAIN STREET IN MONTICELLO. VEHICLES STALLED WITH WATER REPORTED TO THE TOP OF TIRES.
Aug 20, 7:00 PM EDTFLASH FLOODMonticello, KYSEVERAL CARS STALLED OUT IN THE CITY OF MONTICELLO. ROADS HAD AROUND 6 INCHES OF FLOWING WATER ACROSS SOME OF THE ROADS. VERY HEAVY RAIN WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3056 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WGUS53 KJKL 202211
FFWJKL
KYC231-210400-
/O.NEW.KJKL.FF.W.0024.140820T2211Z-140821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL MIDNIGHT EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT AROUND 2 INCHES 
  OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA DURING THE     
  PAST HOUR AND ADDITIONAL RAINFALL IS EXPECTED.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MONTICELLO...BARRIER...BETSEY...COOPERSVILLE...DELTA...DENNEY...
  GREGORY...KIDDS CROSSING...OIL VALLEY...PARNELL...RITNER...
  ROCKEYBRANCH AND STEUBENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3694 8486 3686 8459 3685 8457 3684 8460
      3683 8458 3679 8463 3678 8462 3677 8464
      3676 8467 3672 8468 3669 8471 3685 8496

$$

RAY
2 follow-up statements
743 
WGUS73 KJKL 202315
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT WED AUG 20 2014

KYC231-210400-
/O.CON.KJKL.FF.W.0024.000000T0000Z-140821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE KY-
715 PM EDT WED AUG 20 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAYNE COUNTY UNTIL
MIDNIGHT EDT...

AT 645 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN THE CITY OF MONTICELLO. WATER WAS REPORTED 
OVER MAIN STREET IN MONTICELLO. VEHICLES WERE STALLED WITH WATER 
REPORTED TO THE TOP OF TIRES. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MONTICELLO...BARRIER...BETSEY...COOPERSVILLE...DELTA...DENNEY...
GREGORY...KIDDS CROSSING...OIL VALLEY...RITNER...ROCKEYBRANCH AND
STEUBENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3694 8486 3686 8459 3685 8457 3684 8460
      3683 8458 3679 8463 3678 8462 3677 8464
      3676 8467 3672 8468 3669 8471 3685 8496

$$

RAY
433 
WGUS73 KJKL 210024 RRA
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
824 PM EDT WED AUG 20 2014

KYC231-210040-
/O.CAN.KJKL.FF.W.0024.000000T0000Z-140821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE KY-
824 PM EDT WED AUG 20 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WAYNE COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3694 8486 3686 8459 3685 8457 3684 8460
      3683 8458 3679 8463 3678 8462 3677 8464
      3676 8467 3672 8468 3669 8471 3685 8496

$$

RAY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:51 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 20, 4:51 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT WED AUG 20 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 452 PM EDT WED AUG 20 2014

A CHALLENGING FORECAST. TAIL END OF FRONTAL ZONE...BOUNDARY EVIDENT
ACROSS THE MID WEST IS SHIFTING EASTWARD LATE THIS AFTERNOON. THIS
FEATURE WILL PLAY A MAJOR ROLE IN OUR WEATHER OVER THE NEXT SEVERAL
DAYS. BUILDING RIDGE OF HIGH PRESSURE ALOFT AND TO OUR WEST WILL
CONTINUE TO FORCE THIS BOUNDARY TO THE EAST OVER THE NEXT 18 TO 24
HOURS. THIS BOUNDARY WILL BECOME INCREASINGLY ALIGNED WITH MID AND
UPPER LEVEL FLOW PATTERNS AND BECOME STATIONARY ACROSS THE MID OHIO
VALLEY REGION. THEREAFTER IT SERVES AS A FOCUS FOR CONVECTION AND THE
OCCASIONAL CONVECTIVE COMPLEX OF STORMS. ATTM IT APPEARS AT LEAST
PART OF OUR AREA WILL FEEL THE EFFECTS OF WEAK IMPULSES OF ENERGY
RIDING OVER AND DROPPING DOWN ALONG THE EAST SIDE OF THE RIDGE AXIS.

SHORT TERM HIGH RESOLUTION MODELS HAVE NOT BEEN MUCH HELP AND HAVE
BEEN SLOW TO CATCH UP WITH REALITY. GFS HAS PERFORMED DECENTLY
THROUGH THE FIRST 6 TO 8 HOURS THOUGH AND LEANED TOWARDS ITS SOLUTION
FOR THE SHORT TERM PORTION OF THE FORECAST. ACTIVITY ASSOCIATED WITH
UPSTREAM STORM COMPLEX WEAKENED AS EXPECTED. BUT CONVECTION HAS
REFIRED ALONG AND AHEAD OF THE COLD POOL IN VERY UNSTABLE AIR MASS.
RAMPED POPS UP FOR THE LATE AFTERNOON AND EARLY EVENING TIME FRAME
FOR CONVECTION ENTERING FROM THE WEST AND ACTIVITY THAT HAS DEVELOPED
ACROSS THE SOUTH OUT AHEAD OF THE MAIN LINE. SEVERAL OF THESE STORMS
HAVE BEEN PRODUCING SEVERE WEATHER. CONSEQUENTLY A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS GENERALLY ALONG AND WEST
OF THE DANIEL BOONE NATIONAL FOREST UNTIL 11 PM. WITH THE SURFACE
BOUNDARY SHIFTING TO THE EAST ACROSS OUR AREA...LEFT AT LEAST A
CHANCE POP IN PLACE FOR THE OVERNIGHT PERIOD. BOUNDARY SHOULD BE JUST
TO OUR EAST BY TOMORROW...SO LEFT HIGHEST POPS IN OUR EAST...LOWER TO
OUR WEST. ALSO THURSDAYS TEMP GRADIENT SHOULD BE SIGNIFICANT FROM
WEST TO EAST ACROSS THE AREA DUE TO PRECIP COOLED AIR AND INCREASED
CLOUDINESS IN THE EAST.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 452 PM EDT WED AUG 20 2014

STOUT UPPER LEVEL RIDGE WILL BUILD OVER THE REGION DURING THE
PERIOD. A BIT OF UNCERTAINTY HAS BEEN INTRODUCED...ESPECIALLY WITH
TEMPS... AS MODELS INDICATE THE CORE OF THE UPPER RIDGE WILL BE JUST
TO OUR WEST NOW WITH THE THERMAL RIDGE REMAINING TO OUR WEST AS
WELL. SO... TEMPERATURES WERE REDUCED A BIT...BUT IT IS STILL GOING
TO BE WARM AND VERY MUGGY WITH DEW POINTS IN THE 70S THROUGH MOST OF
THE PERIOD. THIS JUICY AIR MASS ALONG WITH A WEAK FRONT IN THE AREA
THROUGH THE PERIOD WILL RESULT IN THUNDERSTORM CHANCES EACH PERIOD.
THE BEST CHANCES (40 TO 50 PERCENT RANGE) WILL BE ON FRIDAY AND
SATURDAY AS NORTHWEST FLOW WILL BE IN PLACE ALOFT PUTTING US IN THE
PRIME LOCATION FOR MCS ACTIVITY IN ADDITION TO THE NORMAL DIURNAL
BASED ACTIVITY. THE UPPER RIDGE WILL THEN BUILD NORTH SO POPS WILL
DECREASE A BIT INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 215 PM EDT WED AUG 20 2014

VERY JUICY AIR IN THE BOUNDARY LAYER IS RESPONSIBLE FOR LOW SC FIELD
IN PLACE ACROSS THE AREA. CIGS HAVE GENERALLY BEEN WITHIN THE MVFR
THRESHOLDS. WITH MIXING AND INCREASED HEATING...CLOUD BASE OF CU/SC
FIELD SHOULD RISE JUST A BIT THROUGH THE AFTERNOON. OTHERWISE
CONFIDENCE IS LOW ON EXACTLY HOW UPSTREAM STORM COMPLEX OVER IL/IN
WILL AFFECT OUR AREA. MODEL GUIDANCE SUGGEST THE SYSTEM WILL FALL
APART BEFORE ACTIVITY REDEVELOPS LATER TONIGHT ALONG A SURFACE
FRONTAL BOUNDARY THAT WILL TRANSIT OUR AREA. FOLLOWED THIS TRAIN OF
THOUGHT PRETTY CLOSELY FOR THE FORECAST. IN ADDITION...GUIDANCE IS
HITTING FOG ACROSS THE AREA PRETTY HARD TONIGHT. BUT WITH EXTENSIVE
CLOUD COVER MOVING BACK INTO THE AREA TENDENCY WAS TO GO MORE
OPTIMISTIC. VERY WEAK UPPER LEVEL DISTURBANCE WILL APPROACH BETWEEN
06 AND 12Z...AND BE THE CATALYST FOR THE AFOREMENTIONED RENEWED
CONVECTIVE THREAT. THEREAFTER...THE SURFACE FRONTAL BOUNDARY WILL
BECOME STATIONARY TO OUR EAST AND BECOME THE FOCUS OF ADDITIONAL
SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. WINDS WILL BE
LIGHT AND GENERALLY FROM THE WEST SOUTHWEST THROUGH THE FORECAST
PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY
LONG TERM...ABE
AVIATION...GEOGERIAN/RAY
Hazardous weather outlook, Aug 20, 4:37 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT WED AUG 20 2014

KYZ050-051-058>060-068-069-079-080-083>088-108-111-112-114>117-
211100-
MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-
LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-WOLFE-LEE-BREATHITT-
OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...IRVINE...
STANTON...FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...CAMPTON...BEATTYVILLE...JACKSON...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN
437 PM EDT WED AUG 20 2014

...SEVERE THUNDERSTORM WATCH 468 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO REPORT ANY HAIL AND DAMAGE FROM WINDS.

KYZ044-052-104-106-107-109-110-113-118>120-211100-
FLEMING-ROWAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-KNOTT-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOREHEAD...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
437 PM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Special weather statement, Aug 20, 4:56 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT WED AUG 20 2014

KYZ068-079-202145-
PULASKI-ROCKCASTLE-
456 PM EDT WED AUG 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545
PM EDT WEDNESDAY AFTERNOON...

   NORTHERN PULASKI AND
   SOUTHERN ROCKCASTLE.

AT 455 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF EUBANK...OR 21 MILES WEST OF MOUNT VERNON...MOVING SOUTHEAST AT 20
MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS UP TO 45
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

ABE
Special weather statement, Aug 20, 4:58 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
458 PM EDT WED AUG 20 2014

KYZ058-069-111-114-202145-
ESTILL-JACKSON-OWSLEY-LEE-
458 PM EDT WED AUG 20 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 545 PM EDT WEDNESDAY AFTERNOON...

   NORTHEASTERN JACKSON...
   OWSLEY...
   SOUTHERN LEE AND
   SOUTH CENTRAL ESTILL.

AT 458 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR OLD
ORCHARD...OR 9 MILES WEST OF BEATTYVILLE...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YELLOW ROCK
AROUND 505 PM EDT...BANFORD AROUND 510 PM EDT...DELVINTA AROUND 515
PM EDT...CORGLETON AROUND 520 PM EDT...PEBWORTH AROUND 525 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND HAIL UP TO PENNY SIZE IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

PELTON
Local storm report, Aug 20, 5:04 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
504 PM EDT WED AUG 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     1 E PINEVILLE           36.76N 83.68W
08/20/2014                   BELL               KY   911 CALL CENTER

            TREE DOWN ON TOP OF TRAILER AT BROWNING TRAILER PARK LOOP
            ON HWY 119

&&

JVOGTMIL
Special weather statement, Aug 20, 5:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
541 PM EDT WED AUG 20 2014

KYZ060-106-108-109-112-202215-
MENIFEE-MAGOFFIN-MORGAN-WOLFE-BREATHITT-
541 PM EDT WED AUG 20 2014

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 615 PM EDT WEDNESDAY EVENING...

   WEST CENTRAL MAGOFFIN...
   SOUTHEASTERN MENIFEE...
   SOUTHWESTERN MORGAN...
   WOLFE AND
   NORTH CENTRAL BREATHITT.

AT 540 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
TOLIVER...OR 7 MILES NORTHEAST OF CAMPTON...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MURPHYFORK
AROUND 545 PM EDT...HAZEL GREEN AROUND 550 PM EDT...REXVILLE AROUND
555 PM EDT...LOWER GILMORE AROUND 600 PM EDT...SELLARS AROUND 605 PM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

PELTON
Special weather statement, Aug 20, 5:47 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
547 PM EDT WED AUG 20 2014

KYZ068-079-080-083-084-202215-
MCCREARY-PULASKI-ROCKCASTLE-WAYNE-LAUREL-
547 PM EDT WED AUG 20 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 615 PM EDT WEDNESDAY EVENING...

   NORTH CENTRAL MCCREARY...
   PULASKI...
   EXTREME SOUTH CENTRAL ROCKCASTLE...
   NORTHERN WAYNE AND
   SOUTHWESTERN LAUREL.

AT 547 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOBTOWN TO FAUBUSH TO 17 MILES WEST OF CAINS STORE...
OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SOMERSET TO 14 MILES
WEST OF SOMERSET TO 23 MILES NORTHWEST OF MONTICELLO...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PULASKI COUNTY
PARK AROUND 555 PM EDT...SHOPVILLE AROUND 600 PM EDT...SOMERSET
PULASKI AIRPORT AROUND 605 PM EDT...DYKES AROUND 610 PM EDT...QUINTON
AROUND 615 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Aug 20, 5:56 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
556 PM EDT WED AUG 20 2014

KYZ069-080-086-087-114>117-202230-
LAUREL-KNOX-JACKSON-LESLIE-OWSLEY-PERRY-BELL-CLAY-
556 PM EDT WED AUG 20 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 630 PM EDT WEDNESDAY EVENING...

   NORTHEASTERN KNOX...
   SOUTHEASTERN JACKSON...
   WESTERN LESLIE...
   SOUTHEASTERN OWSLEY...
   WEST CENTRAL PERRY...
   EXTREME NORTHEASTERN BELL...
   CLAY AND
   EAST CENTRAL LAUREL.

AT 556 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF HYDEN TO 9 MILES NORTHEAST OF
MANCHESTER TO 6 MILES NORTH OF MANCHESTER...MOVING SOUTH AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...THOUSANDSTICKS
AROUND 605 PM EDT...SIBERT AROUND 610 PM EDT...HOSEA AROUND 615 PM
EDT...SASSER AROUND 620 PM EDT...ESSIE AROUND 625 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND POSSIBLY HAIL UP TO NICKEL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:03 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel27 min
Aug 20, 3:24 PM EDTSevere Thunderstorm WarningJKLHarlan40 min
Aug 20, 3:42 PM EDTSevere Thunderstorm WarningJKLBell, Knox33 min
Aug 20, 4:26 PM EDTSevere Thunderstorm WarningJKLBell34 min
Aug 20, 4:29 PM EDTSevere Thunderstorm WarningJKLClay, Jackson31 min
Aug 20, 5:16 PM EDTSevere Thunderstorm WarningJKLJackson, Rockcastle44 min
Aug 20, 5:22 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle2 hr
Aug 20, 5:33 PM EDTSevere Thunderstorm WarningJKLWayne42 min
Aug 20, 5:34 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Rockcastle26 min
Aug 20, 5:57 PM EDTAreal Flood AdvisoryJKLWayne3 hr
Aug 20, 6:00 PM EDTSevere Thunderstorm WarningJKLLeslie, Letcher, Perry27 min
Aug 20, 6:00 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Lee, Owsley30 min
Aug 20, 6:06 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson24 min
Aug 20, 6:20 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley40 min
Aug 20, 6:46 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Wayne, Whitley6 hr
Aug 20, 6:48 PM EDTFlash Flood WarningJKLWhitley4 hr
Aug 20, 6:56 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley27 min
Aug 20, 6:57 PM EDTFlash Flood WarningJKLClay, Leslie, Owsley, Perry6 hr
Aug 20, 7:10 PM EDTFlash Flood WarningJKLHarlan, Knott, Letcher, Perry6 hr

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.